Texas, 2022Drought in Texas, March 1 to 31, 2022
March 1 to 31, 2022 · NWS CRP · 8 events in 8 counties and zones
Well below normal precipitation occurred again across south Texas during the month of March. Precipitation amounts ranged from around 50 percent of normal over the central Coastal Bend to the Victoria Crossroads to less than 10 percent of normal over much of the rest of south Texas.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Well below normal precipitation occurred again across south Texas during the month of March. Precipitation amounts ranged from around 50 percent of normal over the central Coastal Bend to the Victoria Crossroads to less than 10 percent of normal over much of the rest of south Texas. Severe drought expanded eastward to the coastal plains to near a line from Goliad to Premont. Extreme drought covered the Brush Country and exception drought developed over the northwest Brush Country by the end of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Feb 28, 10:47 PM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Feb 28, 10:47 PM CST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1047 PM CST Mon Feb 28 2022
.AVIATION...
Very minimal changes from the previous Aviation forecast package.
VFR conditions are expected to persist through the TAF cycle at
all terminals. Although confidence remains low, a brief period of
visibility restrictions could be in the cards for the CRP
terminal early Tuesday morning owing to patchy fog formation, but
with very little moisture available, will continue to leave out
of the TAFs for now. Other than that, expect light and variable
winds through the period at all sites.
&&
.PREV DISCUSSION... /Issued 524 PM CST Mon Feb 28 2022/
AVIATION...
Predominantly VFR conditions are expected through the TAF cycle at
all terminals under high cirrus clouds. A few models are
indicating a brief period of visibility restrictions between 10-12Z
Tuesday morning potentially affecting the CRP site. However, have
opted for keeping it out of the TAFs for now, as confidence in
occurrence is low if we take under consideration that models also
indicate dewpoint depressions could be 5 degrees or more during
that time frame. Otherwise, light southeasterly winds this
afternoon will become variable overnight, before strengthening a
bit Tuesday afternoon and becoming southeast again.
PREV DISCUSSION... /Issued 247 PM CST Mon Feb 28 2022/
SHORT TERM (Tonight through Tuesday Night)...
The short term forecast is about as quiet as can be. The rain has
well and truly ended across South Texas, leaving us with sunny skies
and warming temperatures. Light winds will shift more to the east
through tonight and Tuesday. Temperatures tonight will be cool under
our mostly clear skies. Some areas across the north could briefly
approach freezing but this should be handled well with an SPS. A few
models indicate some fog development across the Coastal Bend, but
with moisture continuing to be very limited, have left this out of
this forecast package. It may be something to monitor for but it
seems unlikely to occur. Tuesday will be a repeat of today, but
with temperatures running roughly 5 degrees warmer than today.
Highs will be in the mid 60s to mid 70s.
LONG TERM (Wednesday through Monday)...
An area of low pressure over the Desert SW on Wednesday will get
embedded into the flow and will get replaced by a mid-level high
with energy stretched across the state. Dry conditions are expected
as this energy stays well north of our CWA with another area of high
pressure over the western Gulf. As these features progress eastward,
the pattern will change from a zonal flow to ridging across the
Plains. By this weekend, another Desert SW low sets-up and is
expected to pass by to our north and have used NBM guidance for PoPs
but not expecting much of anything at this point. Am expecting
isolated showers this weekend to be over the waters and extending
inland over the eastern portions of South Texas. Our next front will
surge out ahead of this system and could arrive sometime
Monday/Tuesday but model guidance divergences with regards to
timing. Further adjustments may be needed for precip chances and
winds/temps depending on how future runs handle it.
With the overall pattern combined with an increase in onshore flow
and moisture advecting over cooler waters, have added sea fog into
the forecast each morning through next Monday. Tighter gradients
will lead to SCEC/SCA conditions this weekend across the waters as
the onshore flow increases in response. Otherwise, no other hazards
are expected at this time.
Tired of the cold? If you are, we've go warmer conditions on tap for
the long term period as partly cloudy skies help promote afternoon
highs climbing to the 80s for most of South Texas by Friday and to
the 80s to near 90 on Sunday.
MARINE...
A generally light northeast to east flow is expected tonight
Tuesday night. Weak to moderate onshore flow is expected
Wednesday night through Friday. Saturday onshore flow will
increase to moderate resulting in a brief period of Small Craft
Advisory conditions. Patchy fog is expected over the bays and
nearshore waters during the late night through morning hours
Thursday through Monday, as moist onshore flow moves across the
cooler waters. Isolated showers can generally be expected over the
waters in advance of an approaching upper level disturbance.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 36 69 48 71 51 / 0 0 0 0 0
Victoria 34 70 41 71 45 / 0 0 0 0 0
Laredo 38 75 47 76 56 / 0 0 0 0 0
Alice 35 74 44 76 50 / 0 0 0 0 0
Rockport 44 66 51 69 53 / 0 0 0 0 0
Cotulla 36 76 44 78 51 / 0 0 0 0 0
Kingsville 34 72 45 73 50 / 0 0 0 0 0
Navy Corpus 47 64 55 65 56 / 0 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
ANM/88...AVIATION
Hazardous weather outlook, Feb 28, 3:23 PM CST, 8 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
323 PM CST Mon Feb 28 2022
TXZ229>234-239>247-342>347-442-443-447-012130-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
323 PM CST Mon Feb 28 2022
This hazardous weather outlook is for South Texas.
.DAY ONE...This afternoon and Tonight
Temperatures may briefly reach freezing across the northern Brush
Country late tonight.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Patchy fog may occur near the coast during the late night and
morning hours each day through Monday.
Elevated fire weather conditions may occur over portions of the
Brush Country and Rio Grande Plains during the afternoon hours
Saturday and Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-012130-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
323 PM CST Mon Feb 28 2022
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...This afternoon and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Patchy fog may occur over the bays and nearshore waters during the
late night and morning hours each day through Monday.
Small Craft Advisory conditions are possible briefly on Saturday
across the offshore waters.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Drought, La Salle
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- La Salle forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.345, -99.100 (the zone’s center; the record gives no point)
Extreme drought worsened to exceptional drought across most of the county during the month.
Drought, McMullen
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- McMullen forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.353, -98.568 (the zone’s center; the record gives no point)
Extreme drought continued over the county and worsened to exceptional drought across the western portion of the county during the month.
Drought, Webb
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Webb forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.761, -99.332 (the zone’s center; the record gives no point)
Extreme drought over the northwest part of the county expanded to cover the rest of the county during the month. Exceptional drought developed over the northwest part of the county.
Drought, Live Oak
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Live Oak forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.351, -98.125 (the zone’s center; the record gives no point)
Extreme drought over the western part of the county expanded to cover all but the southeast part of the county during the month. Severe drought developed over the southeastern part of the county.
Drought, Duval
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Duval forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.681, -98.509 (the zone’s center; the record gives no point)
Severe drought worsened to extreme drought over all but the extreme southeast part of the county during the month. Severe drought occurred over the extreme southeastern part of the county.
Drought, Bee
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Bee forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.417, -97.741 (the zone’s center; the record gives no point)
Severe drought over the northwest part of the county worsened to extreme drought during the month. Severe drought spread to the central portion of the county.
Drought, Jim Wells
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Jim Wells forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.731, -98.090 (the zone’s center; the record gives no point)
Severe drought over the northwest part of the county spread across the county during the month.
Drought, Goliad
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Goliad forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.657, -97.426 (the zone’s center; the record gives no point)
Severe drought developed over the western part of the county during the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Storm in Wisconsin, March 1 to 6, 2022$100,000 · 7 events
- Drought in Oklahoma, March 1 to 31, 202248 events
- Drought in New Mexico, March 1 to 31, 202241 events
- Drought in California, March 1 to 31, 202240 events
- Drought in Texas, March 1 to 31, 202238 events
- Drought in Texas, March 1 to 31, 202225 events
- Drought in Texas, March 1 to 31, 202223 events
- Flood in Washington, March 1, 2022$25,000 · 1 event
- Drought in Texas, March 1 to 31, 202220 events
- Drought in Nebraska, March 1 to 31, 202220 events
- Drought in Texas, March 1 to 31, 202218 events
- Drought in Nebraska, March 1 to 31, 202218 events